Alert archive / Louisiana / Flash Flood Warnings in 2004

Flash Flood Warning 26, NWS Lake Charles, LA

June 25, 2004Lafayette Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jun 25, 2004, 6:35 AM CDT for Lafayette Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 6:35 AM CDT (11:35 UTC)
Expired
Jun 25, 2004, 9:30 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Lafayette Parish, LA

The radar

The Lake Charles radar (KLCH), 111 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 251137
FFWLCH
LAC055-251430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
635 AM CDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA.

* UNTIL 930 AM CDT

* AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM...MOVING NORTHEAST TOWARD
  LAFAYETTE. FROM 1 TO 2 INCHES OF RAIN CAN BE EXPECTED FROM 
  THIS STORM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  YOUNGSVILLE...SCOTT...CARENCRO AND BROUSSARD.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3018 9224 3015 9210 3006 9199 3016 9192
      3019 9198 3028 9199 3036 9204

$$
21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:24 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 25, 3:24 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 AM CDT FRI JUN 25 2004

.DISCUSSION...THE FCST AREA SAW WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY THURSDAY AS YET ANOTHER SHORTWAVE MOVED ACROSS THE REGION.
QUICK GLANCE AT PRECIPITATION TOTALS SHOWING WIDESPREAD 2 TO 3 INCH
RAIN TOTALS WITH SEVERAL POCKETS OF 5 INCHES PLUS.

SURFACE ANALYSIS SHOWING HIGH PRESSURE EXTENDING WEST ACROSS THE
GULF WATERS MAINTAINING A SOUTHERLY FLOW OF RICH LOW LEVEL MOISTURE.
STATIONARY BOUNDARY OF THE LAST SEVERAL DAYS THAT EXTENDED FROM MID
MISSISSIPPI VALLEY INTO EAST CENTRAL TEXAS HAS ESSENTIALLY WASHED
OUT. NEXT FRONT IN LINE EXTENDS FROM OHIO VALLEY WEST AND
SOUTHWEST INTO THE TEXAS PANHANDLE. IN THE MID LEVELS...REGION
REMAINS IN VERY ACTIVE SOUTHWESTERLY FLOW BETWEEN SUBTROPICAL HIGH
OVER GULF AND EAST TEXAS TROF.

FAIRLY STRAIGHT-FORWARD FORECAST AS THE ABOVE SYNOPTIC PATTERN
CHANGES LITTLE OVER THE NEXT SEVERAL DAYS. WILL REMAIN IN VERY
TROPICAL AIRMASS WITH PWS REMAIN AT OR ABOVE 2 INCHES...WITH AN
OCCASIONAL IMPULSE COMING THROUGH TO TRIGGER POTENTIALLY HEAVY
RAINS.  AFOREMENTIONED FRONT SHOULD STALL NORTH OF REGION MORE IN
LINE WITH ETA SOLUTION.

&&

.SHORT-TERM...CURRENTLY SEEING NEXT SHORTWAVE APPROACHING
EAST TEXAS WHICH WILL COMBINE WITH INCREASING COASTAL CONVERGENCE TO
DEVELOP ANOTHER ROUND OF CONVECTION. OTHER IMPULSES OMINOUSLY LINING
UP BEHIND. WILL ONCE AGAIN CARRY CATEGORICAL POPS FOR THE REGION
TODAY AND WILL MAINTAIN FFA. FFG EXCEPTIONALLY LOW FROM LAST FEW DAYS
RAINS. SIGNIFICANT FLOODING POTENTIAL AHEAD. LOOK FOR SIMILAR RAIN
CHANCES FOR SATURDAY AND A CONTINUATION OF THE FLOOD WATCH.

&&

.LONG-TERM...LITTLE CHANGE EXPECTED. WILL CONTINUE TO CARRY POPS
WELL ABOVE SEASONABLE NORMS.

.PRELIMINARY POINT TEMPS/POPS...
LCH  84  71  85  73  /  80  50  70  40
BPT  84  71  86  72  /  80  50  70  40
AEX  83  69  86  69  /  80  50  70  40
LFT  83  72  84  73  /  80  50  70  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FFA CONTINUES FOR LAZ027>033-041>045-051>055.
TX...FFA CONTINUES FOR TXZ180>182-201-215-216.

&&

MARCOTTE
Hazardous weather outlook, Jun 25, 3:56 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT FRI JUN 25 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
260954-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
356 AM CDT FRI JUN 25 2004

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA.
THE REGION REMAINS UNDER A VERY MOIST AND UNSTABLE AIRMASS. SEVERAL
UPPER AIR DISTURBANCES MOVING OVERHEAD WILL MAINTAIN WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. RAIN AMOUNTS
OF ONE TO TWO INCHES WILL BE COMMON...WITH ISOLATED 5 INCHES
POSSIBLE. A FLOOD WATCH IS NOT IN EFFECT FOR TONIGHT...BUT MAY BE
REQUIRED SHOULD CONDITIONS WARRANT.

.DAYS TWO THROUGH SEVEN...A VERY UNSETTLED WEATHER PATTERN IS
EXPECTED TO CONTINUE. HEAVY RAINS WILL REMAIN A THREAT WITH THE
POSSIBILITY FOR FLOODING. FLOOD WATCHES MAY BE REQUIRED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL BE POSSIBLE TODAY.

MARCOTTE

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:30 AM CDTSpecial Marine WarningLCH60 min
Jun 25, 5:31 AM CDTSpecial Marine WarningLCH59 min
Jun 25, 5:31 AM CDTSpecial Marine WarningLCH59 min
Jun 25, 6:24 AM CDTSpecial Marine WarningLCH66 min
Jun 25, 6:24 AM CDTSpecial Marine WarningLCH66 min
Jun 25, 7:30 AM CDTSpecial Marine WarningLCH60 min
Jun 25, 7:30 AM CDTSpecial Marine WarningLCH60 min
Jun 25, 10:50 AM CDTSpecial Marine WarningLCH55 min

Nearby

Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.